• entries
    22
  • comments
    107
  • views
    11,694

Too much pain last week


Tinamomof2

1,307 views

Been having trouble with my right hip and lower back, that is my strong side, the stroke affected my left side. . Once during physical therapy, I left in tears because of the pain. They gave me some stretches to see if that would help. They did some, but last Tuesday my back was hurting so bad, I cried and moaned so much, I told my husband, I think I need to go to the ER. Made it through the night and the next morning called my primary care doctor and went to see him. He thinks it might be muscle spasms. Gave me a prescription for a muscle relaxer and an anti inflammatory.

 

My back feels some better, at least it doesn't hurt so bad to walk to the bathroom. I am up to walking for 6 minutes, but since my back hurts so bad, I dropped down to like 3 minutes. So now I need to get that built back up. The muscle relaxer is 10 milligrams and the dr. said I could cut it in half, it might make me drowsy. And was he right! I am ready to cut them in 1/4 's. They make me so drowsy. I am up from bed a couple of hours and then I am in my wheelchair dozing off, a few hours later, I am taking another nap LOL!

 

My girls are on Spring Break this week, we have no plans, but it still should be nice. Just want to enjoy them before they grow up on me! One is 11 and one is 15. That is one thing you learn after having a stroke--how quickly life can be ended or changed.

12 Comments


Recommended Comments

Tina: have your PT evaluate you. Be sure you describe the pain. As long as you have the pro on board, use their knowledge. Debbie

Link to comment

I will tell you Bob's experience with the same problem. He has had so much pain in his lower back and his GOOD hip & thigh, because he makes the good side do ALL the work, and the bad side, he pretends is not there and just keeps it doing nothing, until his good side has him dragged up and then he puts a little weight on his stroke side. I have to make sure when he gets up that his head is going forward, between his knees, so he is not leaning to the goodside and making it do it all. With his head between his legs, he is coming up on both feet, and they share the work and weight. Also, he does take 2-3 baclofen a day. When he wasn't taking them all, he would wake up with his lower back in spasm from laying on it all night. He has no problem with the laying on it problem, while taking the meds correctly.

Link to comment

Hi Tina, sorry about your back pain. Mine was my hip and leg. Taking the pain meds helped, and i would excerise , yes it was painful , but each day it slowly got better, slow and steadly.

 

You are correct about life going so quick, my son was a jurior in high school, and my grand children runing around, making so much noise, and touching everything in reach. After my stroke I just wanted to see them! Now my son is in college, and so grown up, he is turning into a MAN, he even has a beard! My grand son is now 9years and always on his Ipad or computer and my grand daughter is the same. Time goes too quick. Enjoy them!

 

Yvonne

Link to comment

Thanks everyone! Part of my PT is taking 6 minute walks around the house without stopping, I quit doing that because it was painful. I am trying to get built back up to 6 minutes. I am tring to only take he muscle relaxers at night instead of during the day. The last 2 days have been a blur from sleeping so much. Hope that works and the pain stays minimal!

Link to comment

Do you mean like flexeril muscle relaxers or baclofen? I tried cutting back my husband's baclofen, before I understood they were desperately needed and he started having horrible back spasms at night, and we'd have to get up for a couple of hours. He is prescribed 3x a day, but we could never fit the hours in right and he seems to do well on one in the morn and one at bedtime.

Link to comment

Sandy, mine are muscle relaxers, they are flexeril. I cut them in half and now I am taking one a day and that seems to work and the pain is almost gone. I had therapy today and walked for 6 solid minutes without stopping because of pain. Yeah!!

Link to comment

Yea, I can see why flexeril would make you totally wobbly. I also know from my own experience, that not walking causes my lower back to stove up terribly. I remember telling my aunt (when I was younger) that my lower back hurt so much, I hated to get up and walk. She told me she had a friend with the same problem, who decided she wouldn't get up till it quit hurting. she ended up in a wheelchair and couldn't walk, but just kept getting weaker. So my aunt said, GET UP! WALK! or you won't be able to. I did, and it did make a difference and the more I was on my feet, the better my lower back felt.

Link to comment

I believe you about the walking! Like all of my therapists tell me--move it or lose it! I really know what they mean now! But it is hard to do anything when you are in pain, that is all you think about! My PT people kept telling me to "push it! keep pushing it! I know that is very hard for me to do when something hurts so bad you are crying. I don't think they were really "listening" to me, know what I mean? That's why I wanted to see my family doctor and see what he thought!

Link to comment

Thanks Sandy for another good idea, but the tylenol seem to quit helping and it seemed like I was taking to many. If I take 1/2 a tablet of the muscle relaxer (felexeril) a day, it helps and it doesn't make me feel so tired and sleepy. I just came home from pt and my back doesn't hurt

Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.